MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown) in cardiac arrest, after the first shock at 200 joules, the device self-selected the energy level of 120 joules and the shock was delivered.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant did not indicate that there was any adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and the device performed to specification.The device was put through extensive testing including full stress and functionality testing, discharge testing and defib cycle testing without duplicating the report.The device was recertified and returned to the customer.Review of the device activity logs showed evidence of a 200 joule shock being delivered and a 120 joule shock entry with 141 joules of energy delivered.Based on the impedance of 57 ohms, this shock was within device specifications.The logs did not find any evidence to support the device auto changing the energy.The battery involved and accessories were not available as part of this investigation.No trend is associated with reports of this type.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key9900399
Report Number1220908-2020-00819
Device Sequence Number16846170
Product Code MKJ
UDI-Device Identifier00847946018139
UDI-Public00847946018139
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1